MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation, and the customer's allegation was not confirmed.During the evaluation it was found that the coating on the insertion section peeled off.Additional evaluation findings were as follows: the insertion tube has buckles, due to wear of angle wire, bending angle in down direction does not meet the standard value, due to breakage of image guide bundle, the image has a stain, and indication on connecting tube has a disappeared area.(1mm2 or more).The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
An olympus representative reported to olympus on behalf of the customer that the airway mobilescope had black spots on the image.The issue was found during reprocessing after the intended diagnostic bronchial examination procedure.The intended procedure was completed with the same equipment.There was no delay, and the patient was not under anesthesia.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was found: the coating on the insertion section peeled off.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide information that was inadvertently left out of the initial medwatch and to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.It has been more than 7 years since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, a conclusive root cause could not be determined.The device's instruction manual provides the following warnings which may help to detect the issue: ·preparation and inspection_ inspection of the endoscope ¿inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities.¿ olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17707046
Report Number9610595-2023-12934
Device Sequence Number6600085
Product Code EOQ
UDI-Device Identifier04953170288630
UDI-Public04953170288630
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CV-260 EVIS LUCERA VIDEO SYSTEM CENTER.; CV-260.
Patient SexUnknown